Ask a doctor

Restylane Injected to Tear Trough Area: Misplaced and Overfilled?

I had restylane injected to my tear trough area a month ago. However, one side appears to be misplaced, and one sides to be overfilled. I can't stand the look and don't want to wait for them to disolve as I heard that they could be there for a long time. Is Hyaluronidase the only solution? I heard that some Dr can use an equipment to soften the area then resculpture it? Is it true? I live in Columbus Ohio. Could any of the doctors here please kindly recommend a Dr who can help me correct it?

Doctor Answers 15

Restylane and fullness

It's best to re-visit your provider for a full assessment. Massage and/or hyaluronidase are sometimes indicated to achieve a satisfying outcome!


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 167 reviews

Restylane Injected to Tear Trough Area: Misplaced and Overfilled?

    Hyaluronidase makes the most sense if the injection was one month ago.

 

 

 

Kenneth Hughes, MD Los Angeles, CA

Restylane, tear troughs, fillers

ear troughs are the toughest area to treat. I have used restylane and PRP, both with good results

Barry Lycka, MD
Edmonton Dermatologic Surgeon
4.5 out of 5 stars 8 reviews

Correction of Restylane in the Tear Troughs

Thanks for the question. Restylane is an excellent option for reducing the appearance of the hollows under the eyes (tear troughs). With gentle and careful technique, the results are quite smooth and natural in appearance. In my practice, we utilize cannulas to inject this product, to minimize bruising. The correction typically lasts for 1-2 years, results backed by a recent study by Drs. Glasgold and Donath. 

To answer your question, in the unlikely event that there is a visible bump after Restylane injections, the product can often be smoothed out by massaging it with one's finger. If this is unsuccessful, the specific lump can be dissolved with the judicious injection of of a small amount hyaluronidase.

In Columbus, OH, I would recommend that you see my colleague, Dr. Sumit Bapna.

Best regards,

Dr. Mehta

 

Umang Mehta, MD
Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Restylane in tear troughs

If you have lumpiness in the tear troughs and want it corrected, hyaluronidase is a good product to use to melt the filler. 

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 19 reviews

Treatment for Overdone Restylane to Lower Eyelid Area

Thank you for the great question. After about 24-48 hours, the filler has "set" in the tissue. It will not be possible to mold or move the product at that point. The best option is to use a small amount of hyaluronidase (Vitrase) to dissolve some of the Restylane. Then, if needed, the area could be touched up with filler at a later point. If your surgeon is resistant to this type of plan, I would recommend seeking a second opinion. Best of luck!
 

Evan Ransom, MD
Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 62 reviews

Restylane for tear troughs

An experienced injector can use hyaluronidase to correct your Restylane injections.  You may need some Restylane again to even out the areas.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 20 reviews

Restylane over correction

You cannot mold the restylane once it has been injected and settled over time. I would recommend you discuss with your surgeon using a small amount of hyaluronidase and maybe all of the product will not dissolve out although even small amounts may dissolve all of the restylane.

Scott Trimas, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 11 reviews

?Misplaced Restylane under eyes

Jasmine, Using hyaluronidase to dissolve this is easy. This is what I would do as it will be gone within days

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 13 reviews

Tear trough Restylane and hyaluronidase

Hi Jasmine,
  Correcting any irregularities in hyaluronic acid fillers (such as Restylane and Juvederm) is a quick and easy process. Hyaluronidase (Vitrase) is injected directly into the "lump" and that treated area will smooth out. When using hyaluronidase, I typically have patients return for a follow-up two to three days after the hyaluronidase injection(s) to reevaluate the treated area. I'd always rather under-treat something, than over-treat it. If a bit more hyaluronidase is needed at this follow-up appointment, again, it's easily injected.
  I think I speak for most doctors when I say that our main goal is to make sure our patients are happy (and look natural). Thus, I'd recommend returning to the physician who injected the Restylane into your tear troughs and discuss it with him/her so that that physician has an opportunity to fix it (and ensure you are happy with the ultimate result).
  Hope this helps! Good luck!

Monika Kiripolsky, MD
Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.